Alert archive / Nebraska / River Flood Warnings in 2015
River Flood Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at Feb 8, 2015, 1:21 PM CST for Nance County, Nebraska. It took effect at Feb 8, 2015, 1:54 PM CST. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2015, 1:21 PM CST (19:21 UTC)
- In effect from
- Feb 8, 2015, 1:54 PM CST
- Expired
- Feb 10, 2015, 6:00 AM CST
- In force
- 40 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Nance County, NE
The radar
The Omaha radar (KOAX), 122 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Loup River near Genoa (GELN1).
- Action stage
- 9 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06793000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
739
WGUS43 KGID 081921
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
121 PM CST SUN FEB 8 2015
...The National Weather Service in Hastings has issued a flood
warning for the following rivers in Nebraska...
Loup River Near Genoa AFFECTING Nance County
&&
NEC125-091021-
/O.NEW.KGID.FL.W.0002.150208T1954Z-150210T1200Z/
/GELN1.1.ER.150208T1954Z.150209T0000Z.150209T1800Z.NO/
121 PM CST SUN FEB 8 2015
The National Weather Service in Hastings...NE has issued a
* Flood Warning for
The Loup River Near Genoa.
* until Tuesday morning.....
* At 12:45 PM Sunday the stage was 11.0 feet.
* Flood stage is 10.5 feet.
* Minor flooding is forecast.
* At 10.5 feet...There is lowland flooding of agricultural areas
adjacent to the river.
&&
LAT...LON 4138 9793 4140 9781 4145 9769 4140 9769
4136 9792
$$3 follow-up statements
490
WGUS83 KGID 081944
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
144 PM CST SUN FEB 8 2015
...The flood warning continues for the following rivers in
Nebraska...
Loup River Near Genoa AFFECTING Nance County
&&
NEC125-091044-
/O.CON.KGID.FL.W.0002.150208T1954Z-150210T1200Z/
/GELN1.1.IJ.150208T1954Z.150209T0000Z.150209T1800Z.NO/
144 PM CST SUN FEB 8 2015
The Flood Warning continues for
The Loup River Near Genoa.
* At 12:45 PM Sunday the stage was 11.0 feet.
* Flood stage is 10.5 feet.
* Minor flooding is forecast.
* At 10.5 feet...There is lowland flooding of agricultural areas
adjacent to the river.
&&
LAT...LON 4138 9793 4140 9781 4145 9769 4140 9769
4136 9792
$$480
WGUS83 KGID 082011
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
211 PM CST SUN FEB 8 2015
...The flood warning continues for the following rivers in
Nebraska...
Loup River Near Genoa AFFECTING Nance County
&&
NEC125-091111-
/O.COR.KGID.FL.W.0002.000000T0000Z-150210T1200Z/
/GELN1.1.IJ.150208T2312Z.150209T0000Z.150209T1800Z.NO/
211 PM CST SUN FEB 8 2015
The Flood Warning continues for
The Loup River Near Genoa.
* At 12:45 PM Sunday the stage was 11.0 feet.
* Flood stage is 10.5 feet.
* Minor flooding is forecast.
* At 10.5 feet...There is lowland flooding of agricultural areas
adjacent to the river.
&&
LAT...LON 4138 9793 4140 9781 4145 9769 4140 9769
4136 9792
$$
HEINLEIN327
WGUS83 KGID 090012
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
612 PM CST SUN FEB 8 2015
...The flood warning is cancelled for the following rivers in
Nebraska...
Loup River Near Genoa AFFECTING Nance County
&&
NEC125-090042-
/O.CAN.KGID.FL.W.0002.000000T0000Z-150210T1200Z/
/GELN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
612 PM CST SUN FEB 8 2015
The Flood Warning is cancelled for
The Loup River Near Genoa.
* At 5:45 PM Sunday the stage was 7.1 feet.
* Flood stage is 10.5 feet.
* Forecast...The river is expected to remain below flood stage with minor flucuations the next few days.
&&
LAT...LON 4138 9793 4140 9781 4145 9769 4140 9769
4136 9792
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Feb 8, 11:33 AM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Feb 8, 11:33 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1133 AM CST SUN FEB 8 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 309 AM CST SUN FEB 8 2015 A FEW LIGHT RADAR RETURNS ARE NOTED ACROSS NORTHEASTERN NEBRASKA EARLY THIS MORNING AS A WEAK COLD FRONT RUSHES SOUTH ACROSS CENTRAL NEBRASKA. WITH THE ATMOSPHERE TOO DRY LOCALLY TO SUPPORT ANY PRECIPITATION...EXPECT WINDS AND TEMPERATURES TODAY TO BE THE MAIN CHALLENGE. ALREADY SEEING GUSTY WINDS EARLY THIS MORNING AT ORD...WITH GUSTS TO 35 MPH THE PAST HOUR...AND WITH GOOD PRESSURE RISES BEHIND THE PASSING FRONT...EXPECT GUSTY NORTHWEST WINDS TO BE THE RULE FOR MUCH OF THE LOCAL AREA THROUGH THE AFTERNOON HOURS. TEMPERATURE WISE...A MODEST DROP OF NEAR 10C IS NOTED IN 850 MB TEMPS ACROSS THE LOCAL AREA COMPARED TO YESTERDAY AFTERNOON...SO IN GENERAL...EXPECT MOST LOCATIONS TO DROP OFF ABOUT 10-15F FROM YESTERDAYS UNSEASONABLY WARM TEMPS. THERE WILL BE A FEW EXCEPTIONS THOUGH...AS WITH LESS SNOW COVER ACROSS THE NORTHEASTERN HALF OF THE LOCAL AREA DUE TO SIGNIFICANT SNOW MELT YESTERDAY...TEMPERATURE DEPRESSIONS ARE NOT EXPECTED TO BE AS GREAT ACROSS THIS AREA TODAY AS AREAS FURTHER SOUTHWEST...WHICH SAW READINGS SOAR INTO THE LOWER 80S IN SPOTS. THANKS TO THIS COOLER AIRMASS...RELATIVE HUMIDITIES ARE NOT EXPECTED TO DROP OFF NEAR AS MUCH AS THEY DID ON SATURDAY...AND ALTHOUGH WINDS WILL BE HIGHER...THINK WE WILL ESCAPE EVEN NEAR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. AS A RESULT...OPTED TO KEEP THIS WORDING OUT OF THE HWO WITH THE MORE ELEVATED RISK LYING TO THE WEST OF OUR LOCAL FORECAST AREA AS HIGHLIGHTED BY SPC. OTHERWISE... DESPITE IT BEING A BIT COOLER AND WINDIER TODAY...CONDITIONS WILL CONTINUE TO BE EXCEPTIONALLY MILD FOR EARLY FEBRUARY...WITH ONLY PASSING MID/UPPER LEVEL CLOUDS EXPECTED LOCALLY WITH THE PASSING FRONT. FOR TONIGHT...ANOTHER MILD NIGHT APPEARS TO BE IN STORE...AND ONCE AGAIN THE RECORD WARM MINIMUMS APPEAR TO BE AT RISK IN BOTH GRAND ISLAND AND HASTINGS AS TEMPERATURES WILL NEED TO FALL BELOW 35 AT GRAND ISLAND AND 38 IN HASTINGS BEFORE MIDNIGHT TO AVOID A SECOND CONSECUTIVE DAY WITH NEW RECORD WARM TEMPS. OTHERWISE...WITH THE WINDS EVENTUALLY DYING DOWN AND SKIES CLEARING AS A SURFACE RIDGE PUSHES INTO THE MISSOURI RIVER VALLEY...TEMPERATURES WILL EVENTUALLY DROP OFF SOME DURING THE OVERNIGHT HOURS. THAT SAID...FORECAST LOWS ARE ALSO WELL ABOVE NORMAL THANKS TO THE WARMER AIRMASS IN PLACE ACROSS THE REGION AND DWINDLING SNOW COVER...WITH LOW TEMPERATURES MONDAY MORNING FORECAST TO DROP TO NEAR OR JUST BELOW FREEZING BY DAYBREAK. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 309 AM CST SUN FEB 8 2015 TEMPERATURES AND WINDS WILL BE THE PRIMARY CONCERNS FOR THIS PART OF THE FORECAST. STARTING WITH THE BIG PICTURE MONDAY MORNING. A MID LEVEL TROUGH WILL BE IMPACTING THE EASTERN THIRD OF THE NATION...WITH A HIGH AMPLITUDE RIDGE OVER THE ROCKIES AND THE NEXT TROUGH UPSTREAM JUST APPROACHING THE PACIFIC NORTHWEST COAST. THE OPERATIONAL RUNS OF THE GFS AND EC ARE FAIRLY SIMILAR INTO THE MIDDLE OF THE WORKWEEK IN MOVING THE NW TROUGH EAST AND DAMPENING OUT THE RIDGE. THIS WILL ALLOW A FEW WEAK SHORTWAVES TO MOVE OVER THE NORTHERN PLAINS. THE IMPACT OF THESE WAVE IN REGARDS TO PRODUCING PRECIPITATION OVER OUR REGION APPEARS MINIMAL AS THE BETTER FORCING REMAINS NORTH. THIS CAN BE SEEN IN A COUPLE OF THE MODEL TIME/HEIGHT SECTIONS OVER THE MIDDLE OF THE CWA WHERE THE TUESDAY MID LEVEL SHORT WAVE IS DIFFICULT TO IDENTIFY AND THUS THE OMEGA VALUES ARE PALTRY AT BEST. COULD BE A SPRINKLE OR TWO IF THE WAVE ENDS UP A LITTLE FURTHER SOUTH BUT FOR NOW WILL LEAVE THE FORECAST DRY. ONCE THE WAVE PASSES TO THE EAST ON TUESDAY...THE UPPER LEVEL RIDGE BEGINS TO AMPLIFY AGAIN OVER THE WESTERN HALF OF THE COUNTRY AND THIS PATTERN IS EXPECTED TO HOLD UNTIL AT LEAST SATURDAY. THUS DRY CONDITIONS ARE EXPECTED. AS FAR AS TEMPERATURES ARE CONCERNED...LITTLE HAS CHANGED IN OUR THINKING SINCE YESTERDAY. MONDAY AND TUESDAY WILL STILL BE WELL ABOVE NORMAL AHEAD OF THE NEXT COLD FRONT WHICH IS SLATED TO PUSH INTO THE REGION TUESDAY NIGHT. HIGHS FOR WEDNESDAY AND THURSDAY SHOULD DROP BACK TO NEAR NORMAL AND WILL BE SOME 20 DEGREES COOLER THAN TUESDAYS HIGHS. IT WILL ALSO BE A BIT BREEZY ON WED AFTERNOON AS WE SIT IN A TIGHT PRESSURE GRADIENT WITH LOW PRESSURE TO THE SOUTH AND A FAIRLY STRONG HIGH PRESSURE TO THE NORTH. THIS HIGH PRESSURE WILL EVENTUALLY SLIDE TO OUR EAST...ALLOWING THE WINDS TO SHIFT BACK TO THE SOUTH FOR FRIDAY WHICH MEANS WARMER TEMPS AGAIN FOR FRIDAY AND SATURDAY. && .AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1130 AM CST SUN FEB 8 2015 WINDS ARE EXPECTED TO BE FROM THE NORTHWEST TODAY AND INTO THE EVENING. WINDS WILL BE A LITTLE GUSTY THIS AFTERNOON AND DIMINISH THIS EVENING. WITH THE MELTING SNOW AND LIGHT WINDS TONIGHT THERE COULD BE A LITTLE LIGHT FOG THAT COULD RESTRICT VISIBILITY. HAVE KEPT IT MVFR FOR NOW BUT SOME OF THE MODELS BRING IT DOWN FURTHER. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ROSSI LONG TERM...EWALD AVIATION...JCB
Hazardous weather outlook, Feb 8, 7:36 AM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 736 AM CST SUN FEB 8 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 736 AM CST SUN FEB 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
River Flood Warnings in Nebraska, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.